Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 14, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 17, 2008, 7:47 PM CDT for 8 counties in Texas. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 7:47 PM CDT (00:47 UTC)
- Expired
- Mar 18, 2008, 9:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -391 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 180047 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 747 PM CDT MON MAR 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... TXZ250-251-253>257-181500- /O.NEW.KBRO.WI.Y.0014.080318T0047Z-080318T1500Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 747 PM CDT MON MAR 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. SURFACE OBSERVATIONS INDICATE THAT SUSTAINED WINDS OF 30 TO 39 MILES PER HOUR...OR FREQUENT GUSTS BETWEEN 40 AND 57 MPH...ARE OCCURRING WITHIN THE EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS...AND ARE EXPECTED TO CONTINUE TONIGHT THROUGH AT LEAST MID MORNING TUESDAY. THEREFORE...A WIND ADVISORY IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...BROOKS...AND HIDALGO COUNTY UNTIL 10 AM CDT TUESDAY. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ TXZ248-249-252-181515- /O.NEW.KBRO.HW.A.0002.080318T1500Z-080319T0000Z/ ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 747 PM CDT MON MAR 17 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE AND A COLD FRONT AT THE SURFACE WILL PASS THROUGH DEEP SOUTH TEXAS TUESDAY MORNING AND AFTERNOON. STRONG WINDS MAY DEVELOP IN THE WAKE OF THE DISTURBANCE AND FRONT OVER THE WESTERN PORTION OF DEEP SOUTH TEXAS...WITH SUSTAINED WIND SPEEDS OF 40 MPH OR STRONGER...OR FREQUENT GUSTS OF 58 MPH OR STRONGER. THEREFORE...A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR ZAPATA...STARR...AND JIM HOGG COUNTY. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE AT LEAST 40 MPH...OR FREQUENT GUSTS OF 58 MPH OR STRONGER... WITHIN 24 TO 36 HOURS. $$ TOMASELLI
3 follow-up statements
000 WWUS74 KBRO 180951 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 451 AM CDT TUE MAR 18 2008 ...VERY STRONG WINDS EXPECTED ACROSS DEEP SOUTH TEXAS TODAY... TXZ248-249-252-181800- /O.UPG.KBRO.HW.A.0002.080318T1500Z-080319T0000Z/ /O.NEW.KBRO.HW.W.0002.080318T1500Z-080319T0000Z/ ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 451 AM CDT TUE MAR 18 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE AND A COLD FRONT AT THE SURFACE WILL PASS THROUGH DEEP SOUTH TEXAS TODAY. STRONG WINDS MAY DEVELOP IN THE WAKE OF THE DISTURBANCE AND FRONT OVER THE WESTERN PORTION OF DEEP SOUTH TEXAS...WITH SUSTAINED WIND SPEEDS OF 40 MPH OR STRONGER...OR FREQUENT GUSTS OF 58 MPH OR STRONGER. THEREFORE...A HIGH WIND WARNING IS IN EFFECT FROM THIS MORNING THROUGH THIS EVENING FOR ZAPATA...STARR...AND JIM HOGG COUNTY. THE NORTHWEST WINDS WILL THEN BEGIN TO DIMINISH TUESDAY NIGHT AS THE COLD FRONT MOVES AWAY FROM DEEP SOUTH TEXAS. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER...OR FREQUENT GUSTS OF 58 MPH OR GREATER ARE CERTAIN WITHIN THE NEXT 12 TO 24 HOURS. $$ TXZ250-251-253>257-181800- /O.EXT.KBRO.WI.Y.0014.000000T0000Z-080319T0200Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 451 AM CDT TUE MAR 18 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. SURFACE OBSERVATIONS INDICATE THAT SUSTAINED WINDS OF 25 TO 40 MILES PER HOUR ARE OCCURRING WITHIN THE EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS...AND ARE EXPECTED TO CONTINUE THROUGH THIS EVENING ACROSS PORTIONS OF DEEP SOUTH TEXAS. THEREFORE...A WIND ADVISORY IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...BROOKS...AND HIDALGO COUNTY UNTIL 9 PM CDT THIS EVENING. THE NORTHWEST WINDS WILL THEN BEGIN TO DIMINISH TUESDAY NIGHT AS THE COLD FRONT MOVES AWAY FROM DEEP SOUTH TEXAS. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ SPEECE
000 WWUS74 KBRO 181234 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 734 AM CDT TUE MAR 18 2008 ...STRONG AND GUSTY WINDS EXPECTED ACROSS DEEP SOUTH TEXAS TODAY... .A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE AND A COLD FRONT AT THE SURFACE WILL PASS THROUGH DEEP SOUTH TEXAS TODAY. HENCE...STRONG AND GUSTY WINDS WILL DEVELOP BECAUSE OF BUILDING HIGH PRESSURE MOVING IN BEHIND THE FRONT. TXZ248-249-252-190200- /O.CAN.KBRO.HW.W.0002.080318T1500Z-080319T0000Z/ /O.EXA.KBRO.WI.Y.0014.000000T0000Z-080319T0200Z/ ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 734 AM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. FOR THE WESTERN THIRD OF DEEP SOUTH TEXAS...SOUTHWEST WINDS WILL BECOME STRONG BY EARLY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THEN...SUSTAINED NORTHWEST WINDS OF 35 MPH WILL DEVELOP BY LATE AFTERNOON AND WILL PERSIST THROUGH THIS EVENING. FREQUENT GUSTS ABOVE 40 MPH ARE LIKELY. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ TXZ250-251-253>257-190200- /O.CON.KBRO.WI.Y.0014.000000T0000Z-080319T0200Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 734 AM CDT TUE MAR 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. FOR THE EASTERN TWO THIRDS OF DEEP SOUTH TEXAS...BREEZY SOUTH WINDS WILL BECOME STRONG FROM THE SOUTHWEST BY LATER THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. THEN...SUSTAINED NORTHWEST WINDS OF 35 MPH WILL DEVELOP BY LATE AFTERNOON AND WILL PERSIST THROUGH THIS EVENING. FREQUENT GUSTS ABOVE 40 MPH ARE LIKELY. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ 54/64
000 WWUS74 KBRO 182106 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 406 PM CDT TUE MAR 18 2008 ...STRONG WINDS CONTINUING BEHIND FRONTAL PASSAGE THIS AFTERNOON AND EVENING... .GUSTY NORTHWEST WINDS IN EXCESS OF 40 MPH WILL CONTINUE TO SPREAD ACROSS THE LOWER RIO GRANDE VALLEY AND DEEP SOUTH TEXAS BEHIND A FRONT WHICH WILL CONTINUE MOVING INTO THE GULF THROUGH EVENING. MINOR DAMAGE IS POSSIBLE WHERE STRONGER GUSTS ARE OBSERVED. TXZ248>257-190200- /O.CON.KBRO.WI.Y.0014.000000T0000Z-080319T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 406 PM CDT TUE MAR 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHWEST WINDS HAVE INCREASED TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH FROM HIDALGO COUNTY WESTWARD AT 4 PM. THESE WINDS WILL CARRY TO THE COAST BETWEEN 430 AND 6 PM...AND CONTINUE UNTIL A BIT AFTER SUNSET BEFORE DIMINISHING BELOW 25 TO 30 MPH BETWEEN 9 AND 11 PM. RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS LAWN ORNAMENTS AND FURNITURE...THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY THOSE ORIENTED NORTH TO SOUTH...WILL ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ 52/BSG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:49 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 17, 3:49 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CDT MON MAR 17 2008
.DISCUSSION...BUOY 42020 RECENTLY REPORTED EAST-SOUTHEAST SWELLS
OF AROUND 6 FEET WITH A PERIOD OF AROUND 8 SECONDS. THESE SWELLS
...COMBINED WITH HIGH ASTRONOMICAL TIDES...AND HIGH TIDE OCCURRING
RIGHT NOW...AND EXPECTED AGAIN TOMORROW AFTERNOON...POSE A DANGER
TO THE SPRING BREAK CROWD ON SOUTH PADRE ISLAND. THUS...A HIGH SURF
ADVISORY HAS BEEN POSTED FOR COASTAL CAMERON...COASTAL WILLACY...
AND KENEDY COUNTY UNTIL 4 PM TUESDAY AFTERNOON.
STRONG WINDS AND HIGH RISK OF WILDFIRE WILL CONTINUE THROUGH AT
LEAST THIS EVENING...AND MAY NEED TO BE CONTINUED THROUGH TONIGHT
...SINCE MODEL GUIDANCE CONTINUES TO SUGGEST STRONG WINDS DURING
THE OVERNIGHT HOURS. WILL WEIGH THIS IN THE NEXT FEW HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 72 82 55 78 / 20 50 0 0
BROWNSVILLE 71 85 54 79 / 20 50 0 0
HARLINGEN 70 84 53 80 / 20 50 0 0
MCALLEN 70 84 54 82 / 20 40 0 0
RIO GRANDE CITY 70 84 53 83 / 20 40 0 0
SOUTH PADRE ISLAND 74 77 59 76 / 20 50 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ248>257.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ248>255.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ248-249-252.
HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ250-251-
253>257.
HIGH SURF ADVISORY UNTIL 4 PM CDT TUESDAY FOR TXZ251-256-257.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ130-
132-135-150-155-170-175.
GALE WARNING UNTIL 1 PM CDT TUESDAY FOR GMZ130-132-135-150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...TOMASELLI/66
WARNINGS/ADVISORIES...LEAD PHILO/58Hazardous weather outlook, Mar 17, 5:13 AM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 513 AM CDT MON MAR 17 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-181015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 513 AM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH TEXAS FROM 10 AM THIS MORNING THROUGH 7 PM THIS EVENING AS LOW PRESSURE OVER WEST TEXAS CONTINUES TO STRENGTHEN AND A VERY STRONG LOW LEVEL JET CONTINUES TO DEVELOP ACROSS THE LOWER TEXAS COAST. THIS WILL PROVIDE VERY STRONG SOUTHEAST TO SOUTH WINDS ESPECIALLY FROM EASTERN PORTIONS OF BROOKS AND HIDALGO COUNTIES EASTWARD TO THE COAST. A WIND ADVISORY IS IN EFFECT FOR THE WESTERN PORTIONS OF DEEP SOUTH TEXAS FROM 10 AM THIS MORNING THROUGH 7 PM THIS EVENING. IN ADDITION...A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM MONDAY TO 7 PM MONDAY AS THE COMBINATION OF THE STRONG WINDS AND CURED FUELS WILL RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS THROUGH THIS AFTERNOON DUE TO THE STRONG WINDS AND ROUGH SEAS. A GALE WARNING IS IN EFFECT FOR ALL OF THE COASTAL WATERS LATE THIS AFTERNOON THROUGH LATE TONIGHT. A HIGH RISK OF RIP CURRENTS IS LIKELY ALONG THE LOCAL BEACHES TODAY AS SEAS CONTINUE TO BUILD OFFSHORE THE LOWER TEXAS COAST WITH THE STRONG WINDS. A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED LATE TONIGHT AS A STORM COMPLEX DEVELOPS ACROSS NORTHWEST TEXAS TODAY AND ACROSS SOUTHWEST TEXAS TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE PRODUCING DAMAGING WINDS OR LARGE HAIL BUT ISOLATED TORNADOES ARE POSSIBLE WITH STRONG LOW LEVEL WINDS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS TUESDAY AFTERNOON PRODUCING SOME STRONG TO SEVERE THUNDERSTORMS TUESDAY MORNING AHEAD OF THE FRONTAL PASSAGE. A FIRE WEATHER WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING AS WINDS INCREASE IN THE WAKE OF THE FRONT AND RELATIVE HUMIDITIES DECREASE AS DRIER AIR FILTERS INTO THE AREA. GALE WARNINGS CONTINUE FOR ALL OF THE COASTAL WATERS TUESDAY MORNING AS STRONG SOUTH WINDS CONTINUE ACROSS THE LOWER TEXAS COAST AND OFFSHORE. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED TUESDAY NIGHT WITH A GALE WATCH POSSIBLE AS STRONG NORTHWEST WINDS DEVELOP IN THE WAKE OF THE FRONT. EXPECT THE HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TO CONTINUE TUESDAY. WINDS AND SEAS SHOULD BEGIN TO DIMINISH WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE WESTERN GULF OF MEXICO. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL LIKELY PERSIST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. CASTILLO
In the hours before
Local storm report, Mar 17, 3:10 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM NON-TSTM WND DMG BROWNSVILLE 25.93N 97.48W
03/17/2008 CAMERON TX LAW ENFORCEMENT
BROWNSVILLE POLICE DEPARTMENT REPORTS TREE ON POWERLINES
AT 112 DEW STREET.
0307 PM NON-TSTM WND DMG MCALLEN 26.22N 98.24W
03/17/2008 HIDALGO TX EMERGENCY MNGR
HIDALGO COUNTY EMERGENCY MANAGER REPORTS SEVERAL CALLS OF
UTILITY POLES ON FIRE DUE TO WIND WHIPPED POWER LINES.
&&
TOMASELLILocal storm report, Mar 17, 5:25 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
525 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HIGH SURF SOUTH PADRE ISLAND 26.08N 97.18W
03/17/2008 CAMERON TX PARK/FOREST SRVC
CAMERON COUNTY PARK SERVICE REPORTS BEACH ACCESS 5 AND 6
CLOSED TO VEHICULAR TRAFFIC DUE TO HIGH SURF.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:47 PM CDT | High Wind Watch | BRO | Jim Hogg, Starr, Zapata | 9 hr |
| Mar 17, 8:00 PM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 48 hr |
| Mar 18, 4:51 AM CDT | High Wind Warning | BRO | Jim Hogg, Starr, Zapata | 3 hr |
| Mar 18, 2:09 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Mar 18, 2:47 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Kenedy, Willacy | 58 min |
| Mar 18, 2:55 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.